Arkansas, 2007Flash Flood and Lightning Strike in Arkansas, August 30, 2007
August 30, 2007 · NWS LZK · 2 events in 2 counties and zones
Scattered thunderstorms developed on the 30th, ahead of an advancing cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed on the 30th, ahead of an advancing cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 30, 5:15 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 30, 5:15 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
615 AM CDT THU AUG 30 2007
.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING THIS MORNING AHEAD OF
A COLD FRONT JUST ENTERING THE STATE. PRECIP WILL BE MAINLY THIS
MORNING...AS DRIER AIR MOVING IN BEHIND THE FRONT. AFTER PRECIP
ENDS...CLOUD DECK AROUND 6000 FEET WILL CONTINUE. WINDS WILL BE
NORTHWEST SHIFTING TO NORTHEAST BEHIND THE FRONT.
&&
.PREV DISCUSSION... /ISSUED 346 AM CDT THU AUG 30 2007/
SHORT TERM...TODAY THROUGH SUNDAY NIGHT
COLD FRONT PUSHING INTO ARKANSAS FROM THE NORTH EARLY THIS
MORNING. SCATTERED SHOWERS AND THUNDERSTORMS NOTED FROM
CLARKSVILLE TO FORT SMITH...AND PRECIPITATION WILL SPREAD FARTHER
SOUTH WITH THE FRONT AS THE DAY PROGRESSES. AS WAS THE CASE ON
WEDNESDAY...RAIN WILL BE HIT AND MISS...WITH LITTLE IF ANY RAIN
TOWARD THE MISSOURI BORDER.
BY THIS EVENING...MAY BE A FEW LINGERING SHOWERS/THUNDERSTORMS IN
THE SOUTHERN COUNTIES...WITH DRIER AIR/LOWER DEWPOINTS BUILDING
INTO NORTHERN ARKANSAS BEHIND THE FRONT.
THE DRY AIRMASS WILL PENETRATE THROUGH THE REGION ON
FRIDAY...AND THIS WILL LEAD TO SLIGHTLY COOLER DAYTIME
TEMPERATURES/MORE SIGNIFICANT COOLDOWN AT NIGHT.
TOWARD THE END OF THE SHORT TERM...APPEARS MOISTURE WILL START
INCREASING FROM THE SOUTH/EAST...BUT NO RAIN MENTIONED YET.
LONG TERM...LABOR DAY THROUGH WEDNESDAY
NOT MANY CHANGES IN THE EXTENDED. MOISTURE RETURN IN THE MODELS
IS LESS THAN IN PREVIOUS DAYS...BUT KEPT SLIGHT CHANCE POPS IN
SOUTHERN ARKANSAS. UPPER LOW STILL DEVELOPS OVER NORTHEAST
TEXAS...BUT TIMING AND MOISTURE RETURN REMAIN ISSUES. HAVE LEFT
PREVIOUS THINKING OF LOW CHANCE POPS ON WEDNESDAY. TEMPERATURES
WILL BE COOLER THAN PREVIOUS DAYS...BUT WILL STILL BE SLIGHTLY
ABOVE NORMAL.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...58
Hazardous weather outlook, Aug 30, 4:00 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU AUG 30 2007
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU AUG 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT MOVING THROUGH THE STATE WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS TO THE REGION. MOST OF THE RAINFALL WILL BE IN
CENTRAL AND SOUTHERN ARKANSAS...OR SOUTH OF A LINE FROM CLARKSVILLE
TO BATESVILLE. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH
THESE STORMS. DUE TO EXCEPTIONALLY DRY CONDITIONS...FLOODING
RAINFALL IS NOT A CONCERN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
DRIER AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. THIS WILL
BRING PLEASANT WEATHER TO THE STATE. MOISTURE WILL RETURN TO
SOUTHERN ARKANSAS EARLY NEXT WEEK...WITH ISOLATED SHOWERS AND
THUNDERSTORMS IN THE FORECAST FOR AREAS SOUTH OF LITTLE ROCK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
58
Flash Flood, Jefferson
- When
- August 30, 6:45 AM CST
- Where
- Jefferson County, Sulphur Spgs
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 34.180, -92.130
There were six inches of water over Sulphur Springs Road. Many yards were flooded in the Sulphur Springs community.
Lightning, Conway
- When
- August 30, 5:10 PM CST
- Where
- Conway County, Jerusalem
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.400, -92.820
Lightning struck at a gas well, knocking over a tank and setting it on fire.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Mississippi, August 30 to 31, 2007$303,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in Oregon, August 30, 2007$100,000 · 1 in hail · 6 events
- Lightning Strike in Alabama, August 30, 2007$65,000 · 1 event
- Hail and Damaging Wind in New York, August 30, 2007$30,000 · 2.75 in hail · 4 events
- Lightning Strikes in Georgia, August 30 to 31, 2007$30,000 · 2 events
- Hail and Damaging Winds in Maine, August 30, 20072 in hail · 19 events
- Lightning Strikes in California, August 30 to 31, 2007$18,000 · 2 events
- Hail and Damaging Wind in South Carolina, August 30, 20071 injured · $500 · 50 kt wind · 3 events
- Dust Storm and Damaging Wind in Nevada, August 30, 20071 injured · 54 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, August 30, 200750 kt wind · 10 events
- Hail and Damaging Wind in New Hampshire, August 30, 20071 in hail · 8 events
- Excessive Heat in California, August 30 to 31, 20077 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49195, 48306.